MAUDE Adverse Event Report: SYNTHES GMBH TFNA FEM NAIL Ø10 130° L200 TIMO15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FEM NAIL Ø10 130° L200 TIMO15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.043S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Fall (1848)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h6: photo investigation: the product was not returned to j&j medtech orthopaedics; however x-rays were provided for review.The x-ray investigation revealed the nail was broken in two fragments from the distal locking screw hole.The observed condition of the device was consistent with a component failure that was most likely caused by exposure to unintended forces as mentioned on the event description: patient had a fall and fractured at the distal locking screw.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the tfna fem nail ø10 130° l200 timo15 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part: 04.037.043s.Lot: 42640p2.Manufacturing site: werk selzach.Supplier: (b)(4).Release to warehouse date: 11 nov 2024.Expiration date: 01 nov 2034.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a short tfna inserted this year within the last 6 months.Original surgeon wanted to insert long nail but patient was unwell due to anaesthetic complications and not due to fracture related.Therefore surgeon was asked to be quick and if he could insert a short nail instead.Patient had a fall and fractured at the distal locking screw of nail postoperatively.The short tfna was removed and long tfna was inserted with traumacem.Ria2 was used to irrigate and harvest bone graft.Proximal femur ppfx plate used to supplement fixation.

Brand Name
TFNA FEM NAIL Ø10 130° L200 TIMO15
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key22948325
Report Number8030965-2025-08919
Device Sequence Number9062488
Product Code HSB
UDI-Device Identifier10886982095992
UDI-Public(01)10886982095992(17)341101(10)42640P2
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.043S
Device Lot Number42640P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexUnknown